I'm a an active male in my mid-30's and believe that i started experiencing moments of a dull pain in my liver area from time to time a few months after i was diagnosed with hep c type 1b. i had my biopsy back in january, so the pain could have resulted from that. i was in a phase 2 polymerase inhibitor study and i was und. at 4 weeks. my lymphocytes reached a level low enough though for them to stop my weekly peg injections. i believe that this was determined at 14 or 15 weeks into the study. i had an RNA test 2 weeks after i stopped the peg and was still und. i go in for another RNA test this week - (week 22) - and will also hopefully be able to resume the peg to go along with the ribavirin. if everything goes well, i would have gone 6 weeks undetectable since the peg interruption.
anyway, in the last few weeks that i've stopped the peg, i've noticed that those old pains have come back. maybe i'm just paranoid. my nurse practitioner actually said that you're not supposed to feel any liver pain due to hep. but i'm pretty sure that dull liver pain from time to time is a symptom. i guess the results from this week are pretty important!
has anyone who was an RVR or SVR experienced pain in that area from time to time during or after completing treatment?
Yes I have experienced that exact pain you are describing, I was beginning to think
I was the only one experiencing this, because the doctor and nurses always told
me that you don't feel pain from your liver. I 've been off 12months of interferon/
ribarvin as of april 2008, but the pain came back last monday I told the doctor and
he said the same thing he said before but he did give me a viral load test and I
should get those results back tomorrow, I am having that dull cramping pain right now,
it always kinda worries me when this pain comes back. sorry I can't be of more
help but I will let you know if I find out what this pain means.
I haven't started TX yet, but I do also experience pain my liver and was not sure how many other people do (before, during, or after TX). My doctor attributed it to swelling or inflammation. When the liver is inflamed it presses against the rib cage and causes pain/discomfort. Sometimes I feel that dull cramping type pain you mentioned, which seems different than the swelling type pain...it causes me concern as well. I would be interested to learn more about liver pain too.
Good luck to both of you regarding your test results!
My husband was treated for hep c and just finished recently. He had pain in his liver before, during and after treatment. His hep doctor told him it was some type of nerve damage done by the hepatitis c. His virus was eliminated right away and we hope it is gone forever, but the pain still comes and goes. His doctor does not seem to think it is important and says it will go away after a few months off the medication and the inflammation is all gone.
It does worry me though that you had to stop your prescription. My husbands doctor told him to take all of it all the time or it may not work.
Hope this helps for I wanted you to know you are not alone even though most people feel the liver does not cause pain.
Good luck with your treatment and take care of yourself.
Most of our doctors have told us that there really is no such thing as "liver pain" because quite frankly.......you don't have any nerves inside your liver that could cause such a thing.
Some people have guessed that the pain is from the liver swelling and shrinking and that the actual capsule that surrounds it is what is experiencing pain.....but I wonder about that too because as you know when you have a biopsy - there really isn't any pain from that and although it's the most uncomfortable thing it's really sort of just like having a bad needle stick.
Liver "pain" really doesn't mean anything - it could be something intestinal or imagination or whatever but most of us think we've had it at one time or another. Viral load and things like that wouldn't affect your "pain". It's just that it doesn't make any sense physically at all if you see what I am trying to say.
" i go in for another RNA test this week - (week 22) - and will also hopefully be able to resume the peg to go along with the ribavirin. "
You do mean that you are going to start treatment all over from the beginning don't you? I have never heard of a study or SOC that would let you stop for so long and then just restart again and if you are UND maintenance INF wouldn't make any sense at all?
Years ago I was on the interferon and ribavirin ( 2) straight times. The Hep C was not detectable. But they gave no medication to maintain. (New Doctor now) I am 17 weeks of 24 of Harvoni, (it is very new) Just a pill once a day. but in first 2 weeks my count went from 4000,000 to 30, It does give me severe insomnia , but it does work. I just have to put up with 7 more weeks. A few years ago he did put me on several maintaining ones, which I will be on the rest of my life. The Harvoni is very exspensive, But the pharmacutical company will work with you as they are me. You cannot get it like from Walgreens, They ship it directly. Just a heads up. Good Luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.